Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 247, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2005, 5:54 PM CDT for Hayes County, Nebraska. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2005, 5:54 PM CDT (22:54 UTC)
- Expired
- Jun 24, 2005, 7:00 PM CDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Hayes County, NE
The radar
The Goodland radar (KGLD), 141 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 6:25 PM CDT | HAIL 1 | 7 Nnw Hamlet, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 904 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 242255 SVRLBF NEC085-250000- /O.NEW.KLBF.SV.W.0247.050624T2254Z-050625T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 554 PM CDT FRI JUN 24 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAYES COUNTY IN SOUTHWEST NEBRASKA * UNTIL 700 PM CDT * AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HAMLET...OR ABOUT 14 MILES SOUTHWEST OF HAYES CENTER...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN HAYES COUNTY AT 610 PM CDT RURAL NORTHERN HAYES COUNTY AT 650 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4068 10132 4036 10132 4038 10082 4067 10081 $$ POWER
2 follow-up statements
000 WWUS53 KLBF 242325 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 625 PM CDT FRI JUN 24 2005 NEC085-250000- /O.CON.KLBF.SV.W.0247.000000T0000Z-050625T0000Z/ HAYES NE- 625 PM CDT FRI JUN 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR HAYES COUNTY... AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF HAMLET...OR ABOUT 13 MILES WEST OF HAYES CENTER...MOVING NORTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN HAYES COUNTY AT 640 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4068 10132 4036 10132 4038 10082 4067 10081 $$ POWER
000 WWUS53 KLBF 242358 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 658 PM CDT FRI JUN 24 2005 NEC085-250008- /O.EXP.KLBF.SV.W.0247.000000T0000Z-050625T0000Z/ HAYES NE- 658 PM CDT FRI JUN 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HAYES COUNTY EXPIRES AT 700 PM CDT... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4068 10132 4036 10132 4038 10082 4067 10081 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:52 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 24, 3:52 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 352 PM CDT FRI JUN 24 2005 .DISCUSSION... SEMI STATIONARY FRONT JUST TO THE SOUTH OF FORECAST AREA AT 19Z WITH MAIN FORECAST CHALLENGE POPS THIS FORECAST CYCLE. VISIBLE SATELLITE IMAGERY SHOWS SEVERAL BOUNDARIES ACROSS THE WEST WITH CU FIELD INCREASING IN THE PANHANDLE AND NORTHWEST. NEXT UPPER WAVE TO ENTER THE WEST WILL ARRIVE THIS EVENING WITH SCATTERED CONVECTION TO OCCUR AS BOUNDARY OVER NORTHEAST COLORADO RETURNS NORTHEAST TONIGHT. PER LAPS DATA BEST INSTABILITY NOW OVER THE SOUTHWEST EXTENDING NORTHWEST TO BFF AREA WITH CAP WEAKENING ACROSS THE SOUTHWEST. CONVECTION FORMING IN THE WEST WILL LIFT NORTHEAST TONIGHT WITH STRONGER WAVE LIFTING NORTHEAST AFTER MIDNIGHT. BOUNDARY LAYER MOISTURE PROGGED TO INCREASE OVERNIGHT WITH AREAS OF FOG OR LOWER CLOUDS TO IMPACT AREA THROUGH MID MORNING SATURDAY. THIS FRONT LINGERS IN THE REGION THROUGH MONDAY WITH AN UNSTABLE... HUMID AIRMASS TO KEEP CHANCE OF THUNDERSTORMS IN FORECAST DAILY. THE UPPER RIDGE AXIS STRENGTHENS IN THE NEAR TERM THEN BEGINS TO WEAKEN LATE SUNDAY AS WEST COAST LONG WAVE TROUGH FILLS AND LIFTS NORTHEAST. JETSTREAM REORIENTATES DURING THE PERIOD WITH HEIGHTS TO RISE ACROSS THE WEST WITH INCREASING ZONAL FLOW BEYOND WEDNESDAY. MAIN CHANGE SEEN WILL BE A SLIGHTLY COOLER ENVIRONMENT WEDNESDAY AND BEYOND AS FLOW ALOFT TURNS MORE TO THE NORTHWEST. FEW CHANGES MADE INTO THE EXTENDED BEYOND COOLING TEMPERATURES DOWN. THE POTENTIAL FOR THUNDERSTORMS WILL EXIST DAILY BUT GIVEN INCREASING ZONAL FLOW INTO THE EXTENDED LEFT LOW POPS IN BEYOND WEDNESDAY AS TIMING ISSUES REMAIN. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KECK
Hazardous weather outlook, Jun 24, 3:30 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT FRI JUN 24 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-251100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 331 PM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT AS CONVECTION DEVELOPS ACROSS WYOMING AND COLORADO AND SLOWLY SPREADS EAST. ALTHOUGH THE ATMOSPHERE WILL BE VERY UNSTABLE AND THUNDERSTORMS ARE POSSIBLE ANYWHERE WITHIN THE OUTLOOK AREA...THE BEST CHANCES FOR THUNDERSTORMS TONIGHT WILL BE WEST OF A LINE FROM BROKEN BOW TO VALENTINE. THE GREATEST THREAT IS EXPECTED TO BE STRONG WINDS...LARGE HAIL AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE ARE CHANCES FOR THUNDERSTORMS THROUGH WEDNESDAY NIGHT ACROSS THE OUTLOOK AREA AS THE UPPER LEVEL RIDGE WHICH HAS PERSISTED ACROSS THE AREA IS SUPPRESSED TO THE SOUTH AND EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. JMC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:26 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 64 min |
| Jun 23, 10:14 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 34 min |
| Jun 24, 2:30 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.